MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-15
Medical Device Problem Codes Deflation Problem (1149); Failure to Fold (1255); Difficult to Remove (1528); Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the proximal right coronary artery (rca) with mild tortuosity and mild calcification.A radial approach was used.The lesion was pre-dilated with a 3.5x15 mm trek balloon dilatation catheter (bdc) and then a 4.0x23 mm xience sierra stent was implanted successfully.A 4.5x15 mm nc trek bdc was used to post-dilate at 12 atmospheres (atm) twice and then 16 atm in the final inflation.When deflating the nc trek bdc, it was noted the deflation was slow.The deflation time was not recorded and the balloon ultimately partially deflated.An attempt was made to pull the balloon out and it was found that the nc trek bdc was stuck at the tip of the guiding catheter.The bdc could not be removed independently, so it was removed with the guiding catheter with the sheath.Inspection outside the anatomy identified that the distal tip of the balloon had flared and caused the balloon to be stuck at the tip of the guiding catheter.A left radial access was used for a final shot of the procedure.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional and functional inspections were performed on the returned device.The reported difficulty removing the device from the guiding catheter, bunched balloon and shaft separation were confirmed.The reported deflation issue could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified one manufacturing nonconformity issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the noted stretched shaft at the mid lap seal and reported deflation issue appear to be related to a potential product quality issue.The reported difficulty removing the device from the guiding catheter, bunched balloon and shaft separation appear to be related to circumstances of the procedure.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.Medical device problem code 2976 deleted and 1255 added.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was provided: the device was not repositioned during the first two inflations/deflations.The deflation issue was only noted during the third inflation.The distal end of the balloon material bunched up resulting in the balloon being stuck at the tip of the guiding catheter.There was no flared tip.The hypotube was separated during preparation for shipping.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12242966
Report Number2024168-2021-06624
Device Sequence Number19867611
Product Code LOX
UDI-Device Identifier08717648152115
UDI-Public08717648152115
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1012454-15
Device Catalogue Number1012454-15
Device Lot Number00116G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0X23 MM XIENCE SIERRA STENT